Alert archive / Missouri / Wind Chill Advisories in 2007

Wind Chill Advisory 1, NWS St. Louis, MO

February 2, 20074 counties in Missouri; Adams County, Brown County, Illinois

NWS St. Louis, MO issued this wind chill advisory at Feb 2, 2007, 3:37 PM CST for 4 counties in Missouri; Adams County, Brown County, Illinois. It took effect at Feb 3, 2007, 3:00 AM CST. It was in force for 39 min.

The area

The counties it named.

The facts

Issued
Feb 2, 2007, 3:37 PM CST (21:37 UTC)
In effect from
Feb 3, 2007, 3:00 AM CST
Expired
Feb 3, 2007, 3:39 AM CST
In force
39 min
Issued by
NWS St. Louis, MO

Counties Adams County, IL, Brown County, IL, Knox County, MO, Lewis County, MO, Marion County, MO, Shelby County, MO

The radar

The St Louis radar (KLSX), 161 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 9.6 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2007-02-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2007-02-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -42 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
643 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
-42 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KLSX 022137
WSWLSX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
337 PM CST FRI FEB 2 2007

ILZ095-096-MOZ018-019-026-027-031100-
/O.NEW.KLSX.WC.Y.0001.070203T0900Z-070203T1800Z/
ADAMS IL-BROWN IL-KNOX-LEWIS-SHELBY-MARION-
INCLUDING THE CITIES OF...QUINCY...HANNIBAL
337 PM CST FRI FEB 2 2007

...WIND CHILL ADVISORY IN EFFECT FROM 3 AM TO 12 PM CST
SATURDAY...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 12 PM CST SATURDAY. 

ANOTHER ARCTIC COLD FRONT WILL MOVE INTO NORTHEAST MISSOURI AND
WEST CENTRAL ILLINOIS BETWEEN 300 AM AND 600 AM SATURDAY MORNING.
AIR TEMPERATURES BEHIND THE COLD FRONT WILL QUICKLY DROP TO
BETWEEN ZERO AND 5 OR 6 DEGREES...WHILE THE WIND INCREASES TO 15
TO 25 MPH WITH HIGHER GUSTS. THIS WILL PRODUCE WIND CHILL READINGS
IN BETWEEN 15 AND 20 DEGREES BELOW ZERO. THESE DANGEROUSLY LOW
WIND CHILL READINGS WILL CONTINUE THROUGH THE MORNING.

A WIND CHILL ADVISORY IS ISSUED WHEN A STRONG WIND COMBINES WITH
VERY LOW TEMPERATURES TO CREATE DANGEROUS CONDITIONS FOR EXPOSED
SKIN. THE COLD AIR AND WIND WILL MAKE IT FEEL LIKE IT IS BETWEEN
15 AND 24 DEGREES BELOW ZERO FOR SEVERAL HOURS. THOSE PLANNING TO
VENTURE OUTDOORS SHOULD USE COMMON SENSE AND DRESS WARMLY...
MAKING SURE THAT ALL EXPOSED SKIN IS COVERED.

$$

CARNEY
1 follow-up statement
000 
WWUS43 KLSX 030939
WSWLSX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ST LOUIS MO
339 AM CST SAT FEB 3 2007

ILZ095-096-MOZ018-019-026-027-031045-
/O.CAN.KLSX.WC.Y.0001.000000T0000Z-070203T1800Z/
ADAMS IL-BROWN IL-KNOX-LEWIS-SHELBY-MARION-
INCLUDING THE CITIES OF...QUINCY...HANNIBAL
339 AM CST SAT FEB 3 2007

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS CANCELLED THE WIND
CHILL ADVISORY. 

THE ARCTIC COLD FRONT HAS MOVED INTO NORTHEASTERN MISSOURI AND
WEST CENTRAL ILLINOIS THIS MORNING. HOWEVER...TEMPERATURES HAVE
NOT DROPPED OFF AS MUCH AS ORIGINALLY THOUGHT...DESPITE BREEZY
NORTHWEST WINDS BEHIND THE FRONT. WIND CHILL INDICIES WILL BE IN
THE ZERO TO MINUS 10 DEGREE RANGE THIS MORNING...ABOVE ADVISORY
CRITERIA...SO THE ADVISORY HAS BEEN CANCELLED.

$$

BYRD

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this wind chill advisory went out at Feb 2, 11:42 AM CST, 3 hours 55 minutes earlier.

Area forecast discussion, Feb 2, 11:42 AM CST, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
1142 AM CST FRI FEB 2 2007

.DISCUSSION...
NEXT IN A SERIES OF COLD FRONTS WILL MOVE SOUTHEAST THRU CWA BY
MIDDAY...USHERING IN ANOTHER ROUND OF FLURRIES AND COLD TEMPS. THEN
SFC RIDGE BRIEFLY BUILDS IN...BEFORE DRIFTING TO THE SE TONIGHT...
AHEAD OF YET ANOTHER COLD FRONT THAT WILL SINK THROUGH THE REGION
TONIGHT.

THIS PATTERN WILL CONTINUE THROUGH SUNDAY...BEFORE EVEN STRONGER
ARCTIC RIDGE BUILDS IN SUNDAY NIGHT AND MONDAY...WITH THE COLDEST
TEMPS EXPECTED DURING THIS PERIOD.

BEYOND MONDAY NIGHT...00Z GFS NOW DEVELOPING A STRONGER SFC LOW WITH
NEXT WEATHER SYSTEM THAT WILL AFFECT AREA TUESDAY AND TUESDAY NIGHT.
FOR NOW NOT REAL CONFIDENT WITH GFS/S HANDLING OF THIS SYSTEM...SO
NO MAJOR CHANGES TO FORECAST. AS FOR REST OF EXTENDED NO MAJOR
CHANGES MADE.

BYRD

&&

.AVIATION...
FOR THE 18Z TAFS...
BRIEF MVFR CIGS ASSOCIATED WITH A NARROW SNOW BAND HAVE PUSHED
WELL SOUTH OF THE TAF SITES INTO SE MO AND SRN IL ATTM...LEAVING A
FEW HIGH CLOUDS IN ITS WAKE. NOT ANTICIPATING MUCH CU DEVELOPMENT
THIS AFTERNOON AS THE MODEL LOW LEVEL RH FIELDS...WITH THE
EXCEPTION OF THE RUC...LOOK ERRONEOUSLY HIGH. MAIN FEATURE THIS
AFTERNOON WILL BE A PERIOD OF GUSTY WINDS BUT EVEN THESE SHOULD
DIMINISH SOME AS THE AFTERNOON PROGRESSES AND THE SURFACE HIGH
CENTERED OVER THE PLAINS MOVES SOUTHEASTWARD. NEXT FEATURE OF
INTEREST WILL BE ANOTHER REINFORCING ARCTIC COLD FRONT WHICH WILL
PUSH ACROSS THE TAF SITES FROM NW TO SE IN THE 08Z-13Z TIME FRAME.
THIS FRONT SHOULD BE PROCEEDED BY BAND OF MID CLOUDS WITH SOME
LOWER CLOUDS AND GUSTY NW WINDS IN THE WAKE OF THE FRONT. CERTAINLY
THE POTENTIAL EXISTS FOR A BRIEF SHOT OF SNOW IMMEDIATELY FOLLOWING
THE FROPA. MY CONFIDENCE IN FORECASTING THIS AT THIS TIME RANGE IS
LIMITED. THE GREATEST PROBABILITY FOR THIS WOULD BE ACROSS NE MO
AND WCNTRL IL AND THUS HAVE CONTINUED A TEMPO GROUP FOR LIGHT SNOW
LATE IN THE PERIOD.

GLASS

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Feb 2, 5:36 AM CST, 10 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
536 AM CST FRI FEB 2 2007

ILZ095>097-MOZ018-019-026-027-034>036-031200-
ADAMS IL-BROWN IL-PIKE IL-KNOX-LEWIS-SHELBY-MARION-MONROE-RALLS-
PIKE-
536 AM CST FRI FEB 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
ILLINOIS AND NORTHEAST MISSOURI.

.DAY ONE...TODAY AND TONIGHT

STRONG NORTHWEST WINDS AND FALLING TEMPERATURES WILL CONTINUE TO MAKE
FOR VERY LOW WIND CHILL VALUES EARLY THIS MORNING...WITH READINGS
DIPPING INTO THE 5 TO 10 BELOW ZERO RANGE.

ANOTHER COLD FRONT WILL MOVE SOUTH ACROSS THE AREA TONIGHT...WITH BELOW
NORMAL TEMPERATURES AND GUSTY NORTHWEST WINDS. THIS WILL COMBINE
TO PRODUCE BITTERLY COLD WIND CHILLS FROM MINUS 5 TO MINUS 15.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A COLD FRONT WILL MOVE ACROSS THE REGION ON SUNDAY WITH A SURGE OF
ARCTIC AIR INTO THE AREA. BELOW NORMAL TEMPERATURES AND GUSTY
NORTHWEST WINDS WILL COMBINE TO PRODUCE BITTERLY COLD WIND CHILLS
AROUND MINUS 15 SUNDAY NIGHT AND AGAIN ON MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

ILZ058>060-064-065-069-070-074-079-098>102-MOZ041-042-047>052-
059>065-072>075-084-085-099-031200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-CALHOUN IL-JERSEY IL-
MADISON IL-ST. CLAIR IL-MONROE IL-BOONE-AUDRAIN-MONITEAU-COLE-
OSAGE-CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-
FRANKLIN-ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
536 AM CST FRI FEB 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ILLINOIS...SOUTHWEST ILLINOIS...CENTRAL MISSOURI...EAST CENTRAL
MISSOURI AND SOUTHEAST MISSOURI.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ANOTHER COLD FRONT WILL MOVE ACROSS THE REGION ON SUNDAY WITH A
SURGE OF ARCTIC AIR INTO THE AREA. BELOW NORMAL TEMPERATURES AND
GUSTY NORTHWEST WINDS WILL COMBINE TO PRODUCE BITTERLY COLD WIND
CHILLS...PARTICULARLY OVER NORTHEAST MISSOURI AND WEST CENTRAL
ILLINOIS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

BYRD

Nearby

Wind Chill Advisories in Missouri, 2007Wind Chill Advisories in Illinois, 2007Every wind chill advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.